# SDR QMLA2016071316074

- Difficulty date: July 13, 2016
- Submitted: July 15, 2016
- Operation: Air carrier
- Aircraft: N913SM
- Make and model: Snias AS350B3
- Aircraft serial: 4600
- Aircraft time: 2,242 hours
- System (JASC): 2150 · Cabin Cooling System
- Part: Clutch
- Condition: Dirty
- Location: A/C Compressor
- Part time: 158 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

APPROXIMATELY THREE MINUTES AFTER DEPARTURE, THE PILOT TURNED THE AIRCRAFT AIR CONDITIONER ON, INITIALLY AT HIGH.  APPROXIMATELY TWO MINUTES LATER, HE NOTICED A BURNING SMELL AND WHEN HE ASKED THE CREW IF THEY SMELLED THE SAME THING, THEY ACKNOWLEDGED THAT THEY DID.  THE PILOT IMMEDIATELY TURNED OFF THE AIR CONDITIONER AND TURNED BACK TO THE BASE.  HE LOOKED AT THE INSTRUMENT PANEL TO SEE IF THERE WERE ANY CAUTION OR WARNING LIGHTS AND THERE WERE NONE AND THEN OPENED THE VENT AND OPENED THE LEFT WINDOW AND THE RIGHT WINDOW AS WELL.  THIS VENTILATED THE COCKPIT IMMEDIATELY AND THE BURNING SMELL DIMINISHED.  HE THEN NOTIFIED TOWER AND AIRCOM THAT HE WAS RETURNING TO BASE AND CONTINUED TO MONITOR THE INSTRUMENT PANEL FOR ANY ADVISORY LIGHTS AND LANDED BACK AT THE BASE.  HE LANDED AND SHUT DOWN WITH NO FURTHER ISSUES.  THE AIR CONDITIONER COMPRESSOR ASSEMBLY CLUTCH WAS CLEANED, THE AIRCRAFT WAS GROUND RUN AND AN OPERATIONAL TEST FLIGHT WAS DONE FOR THE AIR CONDITIONING SYSTEM.  THE DISCREPANCY COULD NOT BE DUPLICATED SO THE AIRCRAFT WAS RETURNED TO SERVICE.
